BMW CCA NCC Sim Racing Program – 2023 Summer Season:
What is this program about? – This is a simulated racing league offered by BMW CCA National Capital Chapter (NCC). You do not have to be a member of BMW CCA to participate. We will use popular iRacing as our sim racing platform. We are open to all skill levels but we do require some experience and basic skills as explained in requirements section. We started this program in early 2020, ever since then we sim race all year around (4 seasons, 9-12 race weeks per season), and have dozens of enthusiastic drivers all over the country who have steadily improved over the years, so come and join us!
Why should you join and how is different than other leagues? – first and foremost, we focus on skill development. Almost all of our races are fixed setup in order to emphasize driver skill development rather than spending time “tuning” the car. We also strive to drive squeaky clean in this league, just like real club and vintage racing series, we do not condone racing contacts or incidents. We do have pretty tight rules (and penalty system) to enforce this priority. In order to accelerate your skill development, we also have data analysis sessions, replay peer reviews, additional practice nights, and most importantly friendly drivers who are willing to help out with any issues you may have (equipment setup, car painting, driving technique, etc.). Many of our drivers have experienced positive and accelerated learning by participating in this league and have enjoyed comraderies over the years.
How to join this league:
- Once you have met the basic requirements below and have read and understood our rules and penalty system, you can apply to join the league. There are multiple steps required to participate in this league:
- Please search and apply under BMW CCA NCC League in iRacing:
- Road racing license class of C or higher,
- Safety rating (SR) of 2.50 or higher, AND
- iRating of 1350 or higher to be accepted into the league
- New members are accepted up to Tuesday of each week. We do not accept new applicants on official race day on Thursday.
- Discord channel link will be sent out and you must acknowledge certain channel within Discord to participate in league sessions.
- We (exclusively) use iRacing as our simulated racing program. You must be a member of iRacing (https://www.iracing.com/) which requires membership fee.
- You will need to purchase number of tracks as the season goes on.
- You will need to purchase number of cars. The car class we drive in this league are: GT3, GT4, GTE, GTP.
- During iRacing sessions,
- We use dedicated Discord (https://discord.com) channel for league communication. Discord channel info will be sent out once you join the league.
- You must have a good, working sim racing wheelbase, wheel, and pedals to participate. This is not an arcade game, so a game controller or joystick won’t work here!
- You must have a good, working PC with fast internet speed for smooth iRacing experience. You can check iRacing website for minimum computer and network requirements.
- You must have a good, working headset with a microphone to participate in order to communicate with other drivers. Please do a mic check when you join the session.
- iRacing radio button is the official communication channel, use it to alert other drivers (not via Discord).
- Many drivers have dedicated sim racing rig where it supports monitors, wheelbase, pedals, etc. with built in seat for support. Although not required but sim rig is highly recommended for enhanced experience.
This is the most important part of our sim racing league, please download and spend some time thoroughly going through the rules and penalty system we have in place.
|Wednesday Unofficial Race Format (starting at 7:00 PM EST):
|7:00 – 8:00
||60 min Open Practice
|8:00 – 8:30
||30 min Open Qualifying
|8:30 – 8:45
||15 min Unofficial Race #1 (top 10 reverse grid)
|8:45 – 9:00
||15 min Unofficial Race #2 (top 10 reverse grid)
|Thursday Official Race Format (starting at 7:00 PM EST):
|7:00 – 8:00
||60 min Open Practice
|8:00 – 8:20
||20 min Open Qualifying
|8:20 – 8:40
||20 min Official Race #1 (top 10 reverse grid)
|8:40 – 9:00
||20 min Official Race #2 (top 10 reverse grid)
- By participating in this league and races, it is assumed that you have read these rules in their entirety and understand the rules and penalties.
- Car: GT4
- Time of day will vary
- Weather: autogenerated
- Track condition: autogenerated, carried over, but the marbles will be cleaned between sessions
- Pitstop: none
- Starting fuel level: 40%
- Setup: fixed iRacing's Sprint setup
- Fast repair: 1
- Start type: rolling
- In-racing incident penalty system (i.e., the drive-through penalty):
- First 17x then every 5x thereafter
- Race weeks dropped: 1
- Points system: top 15 drivers are awarded with points linearly (i.e., 15 down to 1 for first 15 positions)
- Qualifying: 15 down to 1 for first 15 positions
- Race: 15 down to 1 for first 15 positions
- Extra 1 point to the fastest lap in the race!
- Points are aggregated for each race week and count toward the overall standings
- We broadcast our official races on Thursday nights. Our official broadcast is VSPEED (https://www.vspeedsim.com/broadcasting)
- This league and broadcasting are not possible without help from our sponsors and donations.
- We have multiple sponsorship opportunities available, please see the flyer below.
- Please consider sponsoring us and help grow this exciting eSports league!
NCC SIM RACING PROGRAM TEAM:
- Program director: Scott Kim
- Program associate chair: Brian Kennedy, Dean Thuline, Adam Poll, Clint Fletcher
Questions, comments, suggestions, sponsorship inquiries, etc. please contact NCC sim racing team: firstname.lastname@example.org
“The cars may be virtual, but the race is REAL!”